ArticleEuropean heart journal. Case reports2021
Too much of a good thing: a case report of traumatic drop attacks and syncope due to orthostatic hypertension.
Article in European heart journal. Case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 1 citations in OpenAlex.
- Platypnea-orthodeoxia syndrome mimicking postural orthostatic tachycardia syndrome.Clinical autonomic research : official journal of the Clinical Autonomic Research Society · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundOrthostatic hypertension (OHT) is the clinical opposite to orthostatic hypotension and is an under-recognized and poorly understood clinical phenomenon. Patients may experience disabling symptoms such as dizziness, chest pain, and shortness of breath. In addition, OHT is associated with important clinical outcomes such as silent cerebral infarcts and cognitive decline. CASE SUMMARY: We present the case of a 67-year-old female who experienced frequent drop attacks with and without transient loss of consciousness causing various injuries. A range of standard diagnostic procedures did not yield an explanation for her symptoms but head-up tilt (HUT) testing showed OHT and induced most of her symptoms. Upon initiation of doxazosin, an alpha-blocking drug, she was free of symptoms and blood pressure response was normal on the repeat HUT test. DISCUSSION: To our knowledge, this is the first report of syncope due to OHT. Orthostatic hypertension is a heterogeneous condition and may occur in young, otherwise healthy individuals but also in older patients with cardiovascular comorbidities. It is thought that symptoms occur because of excessive venous pooling (causing a drop in cardiac output) or adrenergic hypersensitivity (resulting in cerebral vasoconstriction or acute rise in cardiac afterload). Since our patient had a marked response to an alpha-blocking agent, we think baroreflex hypersensitivity is the most likely cause of her complaints. Though syncope is probably rare, OHT should be regarded as a possible explanation of orthostatic symptoms.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.